ArticleCureus2026
Drug-Induced Pemphigus Vulgaris Following Ceftriaxone Use.
Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Pemphigus vulgaris (PV) is a rare, potentially life-threatening autoimmune blistering disorder characterized by intraepidermal acantholysis caused by IgG autoantibodies directed against desmoglein 1 and 3. Although most cases are idiopathic, certain medications, including antibiotics, have been implicated as potential triggers in susceptible individuals. We report the case of a 61-year-old man with a history of nonischemic cardiomyopathy, chronic kidney disease, and substance use disorder who developed widespread flaccid bullae six days after initiation of intravenous ceftriaxone for a suspected urinary tract infection. Histopathologic examination demonstrated suprabasal intraepidermal acantholysis with intraepidermal vesicles containing neutrophils and eosinophils, along with preservation of the basal epidermal layer in a characteristic "row of tombstones" pattern, findings highly suggestive of PV. Ceftriaxone was promptly discontinued, and the patient was treated with high-dose systemic corticosteroids, resulting in marked clinical improvement. Ceftriaxone-induced PV is an exceedingly rare adverse reaction, with few cases reported in the literature. The proposed pathogenesis involves drug-induced neoantigen formation or stimulation of pathogenic autoantibody production in genetically predisposed individuals. Early recognition of drug-induced PV is essential, as continued exposure may result in extensive mucocutaneous involvement, secondary infection, and increased morbidity. Prompt withdrawal of the offending agent and initiation of immunosuppressive therapy are critical for improving clinical outcomes.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.